Alert archive / Maine / Winter Storm Warnings in 2007

Winter Storm Warning 5, NWS Caribou, ME

March 16, 20076 counties in Maine

NWS Caribou, ME issued this winter storm warning at Mar 16, 2007, 4:31 AM EDT for 6 counties in Maine. It took effect at Mar 16, 2007, 4:00 PM EDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2007, 4:31 AM EDT (08:31 UTC)
In effect from
Mar 16, 2007, 4:00 PM EDT
Expired
Mar 17, 2007, 10:00 PM EDT
In force
30 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2007-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2007-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-200 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Mar 15, 4:14 PM EDT, 12 hours 17 minutes earlier.

Area forecast discussion, Mar 15, 4:14 PM EDT, 12 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
414 PM EDT THU MAR 15 2007

.SYNOPSIS...
HIGH PRESSURE NORTH OF THE STATE WILL BUILD ACROSS THE REGION
TONIGHT AND THEN MOVE EAST OF THE REGION FRIDAY AFTERNOON. STRONG LOW
PRESSURE WILL TRACK UP THE EAST COAST FRIDAY NIGHT AND THEN MOVE
THROUGH WESTERN MAINE ON SATURDAY. THIS LOW WILL BRING A MIXTURE
OF SNOW...SLEET...RAIN AND WINDY WEATHER TO THE AREA FRIDAY NIGHT
THROUGH SATURDAY NIGHT.

&&

.NEAR TERM /TONIGHT THROUGH FRIDAY/...
COLD FRONT HAS FINALLY REACH THE COAST AND WILL CONTINUE TO MOVE
SOUTHEAST AS STRONG HIGH PRESSURE BUILDS IN FROM THE NORTH. RAIN
SHOWERS WILL END ACROSS DOWNEAST SECTIONS BEFORE MIDNIGHT. RAIN
MAY MIX WITH SNOW BEFORE ENDING BUT NOT EXPECTING ANY SNOW
ACCUMULATION AT THIS TIME. EXPECT CLEARING SKIES FROM NORTH TO
SOUTH ACROSS THE REGION THIS EVENING. HIGH CIRRUS MAY REMAIN
ACROSS DOWNEAST SECTIONS AFTER MIDNIGHT. COLD AIR ADVECTION UNDER
BRISK NORTHWEST WINDS WILL ALLOW TEMPERATURES TO FALL WITH LOWS
BOTTOMING OUT IN THE SINGLE DIGITS ACROSS THE NORTH AND INTO THE
TEENS OVER SOUTHERN SECTIONS. SUNNY BUT COLD START TO FRIDAY FOR
THE ENTIRE AREA BUT CLOUDS ON THE INCREASE FROM SOUTH TO NORTH
DURING THE AFTERNOON AS LOW PRESSURE TAKES SHAPE OFF THE SOUTHEAST
COAST.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH MONDAY/...
INTERESTING STORM FOR THE WEEKEND WITH STRONGLY OPPOSING AIR
MASSES. NORMALLY...NRN AND CNTL PTNS OF THE FA WOULD EASILY CARRY
ALL SNOW WITH A LOW PRES ORIGINATING ACROSS THE SE STATES COASTAL
PLAIN AND INTENSIFYING OFF THE MID ATLANTIC STATES. HOWEVER...
INTENSE UPPER RIDING OVR HE WRN ATLC BASIN WILL FORCE THIS LOW TO
GO STRAIGHT N ONCE IT REACHES THE SE NEW COAST BY SAT MORN...INTO
WRN ME BY SAT EVE. THIS ALLOW A SUBSTANTIAL AMOUNT OF LLVL MARITIME
ATLANCTIC AIR TO OVERRUN NEARLY ALL XCPT THE FAR WRN PTNS OF THE
FA...CHGNG SN AND MIXED PRECIP TO ALL RN...INITIALLY OVR DOWNEAST
AREAS SAT MORN THEN EVEN ACROSS THE FAR NE BY LATE AFT. EVEN FAR
WRN PTNS OF THE FA WILL LIKELY EXPERIENCE ENOUGH MID LVL WARMING
FOR SN TO CHG TO A WINTERY MIX. TOTAL SNFL WILL BE GREATEST OVR THE
NW THIRD OF THE FA...WHERE SN WILL HOLD ON THE LONGEST AND
ORAGRAPHICS WILL ADD TO THE LIFT. OTHERWISE...MANY AREAS WILL SEE
SNFL ACCUMULATIONS FROM THIS EVENT BE REDUCED...AND PERHAPS EVEN
ELIMINATED DUE TO RNFL AND MELTING DUE TO ABV FREEZING TEMPS.

IN ADDITION TO THE PRECIP...SE WINDS WILL LIKELY BE AN ISSUE OVR
COASTAL DOWNEAST AREAS WHEN THE WARM SECTOR ARRIVES BY SAT
AFT...ALLOWING BETTER TRANSLATION OF THE 70 TO 75 KT 925-850 MB
LLVL JET TOWARD THE SFC.

IN THE WAKE OF THE STORM...PRECIP SHOULD TRANSITION BACK TO SN
SHWRS BEFORE ENDING LATE SAT NGT OR ERLY SUN MORN. AFT A BREAK
SUN...A CLIPPER LIKE S/WV AND ASSOCIATED SFC LOW SHOULD BRING
ANOTHER CHC OF LGT SNFL TO THE REGION MON AFT AND EVE.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
FOLLOWING THE CLIPPER SYSTEM MON EVE...FAIR AND COLD CONDITIONS
SHOULD PREVAIL INTO MID WEEK AS ARCTIC LIKE AIR SETTLES AROSS THE
REGION.

&&

.AVIATION /20Z-18Z/...
AS HIGH PRESSURE BUILDS OVER THE STATE TONIGHT VFR OVER THE
NORTHERN SITES FOR THE NEXT 24 HOURS. LINGERING SHOWERS OVER
DOWNEAST SECTIONS THIS EVENING MAY CREATE BRIEF PERIODS OF MVFR
CONDITIONS IN RAIN AND SNOW INTO EARLY THIS EVENING.

&&

.MARINE...
AS COLD FRONT CROSSES THE WATERS THIS EVENING...NORTHWEST FLOW
WILL INCREASE TO SCA CRITERIA BY MIDNIGHT AND CONTINUE THROUGH
FRIDAY. AS LOW PRESSURE MOVES UP THE EAST COAST EXPECT WINDS TO
INCREASE TO GALE FORCE BY SATURDAY AND STORM FORCE WINDS NOT OUT
OF THE QUESTION. LOW LEVEL JET OF 75 KTS EXPECTED TO CROSS THE
WATERS ON SATURDAY AND WINDS OF AT LEAST 40 KTS SHOULD BE ABLE TO
MIX DOWN.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH LATE SATURDAY
     NIGHT FOR MEZ001>006-010.

     FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR MEZ005-006-010-011-
     015>017-031-032.

     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR MEZ011-015>017-029>032.

MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ050.

&&

NEAR TERM/MARINE...FOSTER
SHORT TERM/MARINE...VJN
LONG TERM...VJN
AVIATION...FOSTER
Hazardous weather outlook, Mar 15, 4:07 PM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
407 PM EDT THU MAR 15 2007

MEZ001>004-162015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
407 PM EDT THU MAR 15 2007

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY.

MEZ005-006-010-162015-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
407 PM EDT THU MAR 15 2007

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY.

MEZ011-015>017-031-032-162015-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
407 PM EDT THU MAR 15 2007

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY.

MEZ029-030-162015-
COASTAL HANCOCK-COASTAL WASHINGTON-
407 PM EDT THU MAR 15 2007

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY.

ANZ050-162015-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
407 PM EDT THU MAR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS STRONG LOW PRESSURE MOVES WEST OF THE WATERS...GALE FORCE WINDS ARE
POSSIBLE SATURDAY AND SATURDAY NIGHT.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 4:37 AM EDTHigh Wind WatchCARHancock, Washington11 hr
Mar 16, 4:38 AM EDTFlood WatchCARAroostook, Hancock, Penobscot, Piscataquis, Washington3 days
Mar 16, 3:30 PM EDTHigh Wind WarningCARHancock, Washington28 hr

Nearby

Winter Storm Warnings in Maine, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.